Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Some azole antifungals, such as itraconazole, ketoconazole, and voriconazole, may slow down how quickly your liver processes erlotinib, gefitinib, and imatinib.
What might happen:
The amount of erlotinib, gefitinib, or imatinib in your blood may increase and cause more side effects than normal.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Your doctor may want to adjust the dose of your cancer medicine while your are taking your antifungal. Let your doctor know if you have an increase in diarrhea, nausea, stomach upset, or vomiting; if you have any unusual bleeding; or if you have any swelling, weight gain, or shortness of breath.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Tarceva (erlotinib) US prescribing information. Genentech, Inc. April, 2012.
2.Iressa (gefitinib tablets) US prescribing information. AstraZeneca Pharmaceuticals LP April 7, 2004.
3.Gleevec (imatinib mesylate) US prescribing information. Novartis Pharmaceuticals Corporation October, 2013.
4.Swaisland HC, Ranson M, Smith RP, Leadbetter J, Laight A, McKillop D, Wild MJ. Pharmacokinetic drug interactions of gefitinib with rifampicin, itraconazole and metoprolol. Clin Pharmacokinet 2005;44(10):1067-81.
5.McKillop D, McCormick AD, Millar A, Miles GS, Phillips PJ, Hutchison M. Cytochrome P450-dependent metabolism of gefitinib. Xenobiotica 2005 Jan; 35(1):39-50.
6.Dutreix C, Peng B, Mehring G, Hayes M, Capdeville R, Pokorny R, Seiberling M. Pharmacokinetic interaction between ketoconazole and imatinib mesylate (Glivec) in healthy subjects. Cancer Chemother Pharmacol 2004 Oct; 54(4):290-4.
7.Gambillara E, Laffitte E, Widmer N, Decosterd LA, Duchosal MA, Kovacsovics T, Panizzon RG. Severe pustular eruption associated with imatinib and voriconazole in a patient with chronic myeloid leukemia. Dermatology 2005; 211(4):363-5.